Alert archive / Kentucky / Flash Flood Warnings in 2011

Flash Flood Warning 6, NWS Jackson, KY

April 12, 20115 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Apr 12, 2011, 7:33 AM EDT for 5 counties in Kentucky. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2011, 7:33 AM EDT (11:33 UTC)
Expired
Apr 12, 2011, 11:21 AM EDT
In force
4 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Bath County, KY, Elliott County, KY, Fleming County, KY, Morgan County, KY, Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 71 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 8:39 AM EDTFLASH FLOODClearfield, KYDRY CREEK ROAD HAS BEEN CLOSED DUE TO FLASH FLOODING.
Apr 12, 8:45 AM EDTFLASH FLOOD1 N Ringos Mills, KYRAWLINGS ROAD CLOSED DUE TO FLASH FLOODING.
Apr 12, 10:25 AM EDTFLOODBluestone, KYMULTIPLE ROADS IMPACTED BY FLOODING ACROSS ROWAN COUNTY AT THIS TIME. HARDEST HIT AREA IS THE BLUESTONE COMMUNITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 66 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

766 
WGUS53 KJKL 121133
FFWJKL
KYC011-063-069-175-205-121730-
/O.NEW.KJKL.FF.W.0006.110412T1133Z-110412T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
733 AM EDT TUE APR 12 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL BATH COUNTY IN EAST CENTRAL KENTUCKY...
  EXTREME NORTH CENTRAL MORGAN COUNTY IN SOUTHEAST KENTUCKY...
  ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHEASTERN FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
  WEST CENTRAL ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 130 PM EDT

* AT 730 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR ESTIMATES THAT AN INCH TO AN INCH AND A 
  HALF HAS FALLEN OVER PARTS OF THE WARNED AREA JUST TO THE
  SOUTHEAST OF THE CITY OF MOREHEAD. ADDITIONAL RAINFALL OF 
  UP TO AN INCH SHOULD FALL IN THE NEXT HOUR OR SO ACROSS
  SECTIONS OF THE WARNING TO THE NORTH OF INTERSTATE 64. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MOREHEAD...BLAIRS MILLS...BLUESTONE...BRANDY...CHRISTY...
  CLEARFIELD...CRANEY...CRANSTON...CRIX...ELLIOTTVILLE...FANNIN
  VALLEY...FARLEY...FARMERS...FREESTONE...GATES...HALDEMAN...HAMM...
  HAYS CROSSING...HILDA...LICK FORK...LYTTEN...MINOR...MUNSON...
  PELFREY...RAMEY...RINGOS MILLS...RODBURN...SHARKEY...TRIPLETT AND
  VALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 3834 8336 3834 8334 3832 8333 3823 8330
      3820 8327 3821 8323 3810 8315 3805 8339
      3810 8346 3814 8359 3821 8366 3829 8362
      3836 8337

$$

PELTON
2 follow-up statements
255 
WGUS73 KJKL 121436
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1036 AM EDT TUE APR 12 2011

KYC011-063-069-175-205-121730-
/O.CON.KJKL.FF.W.0006.000000T0000Z-110412T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLEMING KY-ROWAN KY-BATH KY-ELLIOTT KY-MORGAN KY-
1036 AM EDT TUE APR 12 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EXTREME NORTH CENTRAL
MORGAN...WEST CENTRAL ELLIOTT...EAST CENTRAL BATH...ROWAN AND
SOUTHEASTERN FLEMING COUNTIES UNTIL 130 PM EDT...

AT 1025 AM EDT...COUNTY OFFICIALS REPORT SEVERAL ROADS BEING 
IMPACTED BY HIGH WATER AT THIS TIME ACROSS THE WARNED AREA. WHILE 
RAINFALL HAS DIMINISHED AT THIS TIME ACROSS A LARGE PART OF THE 
WARNED AREA...RAINFALL WILL LIKELY PICK BACK UP LATER THIS MORNING 
OR DURING THE EARLY AFTERNOON HOURS FURTHER EXACERBATING THE ONGOING 
FLOODING.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
MOREHEAD...BLAIRS MILLS...BLUESTONE...BRANDY...CHRISTY...
CLEARFIELD...CRANEY...CRANSTON...CRIX...ELLIOTTVILLE...FANNIN
VALLEY...FARLEY...FARMERS...FREESTONE...GATES...HALDEMAN...HAMM...
HAYS CROSSING...HILDA...LICK FORK...LYTTEN...MINOR...MUNSON...
PELFREY...RAMEY...RINGOS MILLS...RODBURN...SHARKEY...TRIPLETT AND
VALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR 
IN A VEHICLE. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A 
FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR 
VEHICLE.

&&

LAT...LON 3834 8336 3834 8334 3832 8333 3823 8330
      3820 8327 3821 8323 3810 8315 3805 8339
      3810 8346 3814 8359 3821 8366 3829 8362
      3836 8337

$$

ABE
415 
WGUS73 KJKL 121521
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1121 AM EDT TUE APR 12 2011

KYC011-063-069-175-205-121535-
/O.CAN.KJKL.FF.W.0006.000000T0000Z-110412T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLEMING KY-ROWAN KY-BATH KY-ELLIOTT KY-MORGAN KY-
1121 AM EDT TUE APR 12 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EXTREME NORTH
CENTRAL MORGAN...WEST CENTRAL ELLIOTT...EAST CENTRAL BATH...ROWAN AND
SOUTHEASTERN FLEMING COUNTIES IS CANCELLED...

RAINFALL HAS DIMINISHED IN INTENSITY AND THE FLASH FLOOD THREAT HAS 
ENDED. HOWEVER...COUNTY OFFICIALS CONTINUE TO INDICATE SEVERAL AREA 
ROADS UNDERWATER OR BEING IMPACTED BY FLOOD WATERS AT THIS TIME AND 
AN AREAL FLOOD WARNING HAS BEEN ISSUED THROUGH 5 PM THIS AFTERNOON.

LAT...LON 3834 8336 3834 8334 3832 8333 3823 8330
      3820 8327 3821 8323 3810 8315 3805 8339
      3810 8346 3814 8359 3821 8366 3829 8362
      3836 8337

$$

ABE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 12, 6:18 AM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Apr 12, 6:18 AM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
618 AM EDT TUE APR 12 2011

.SHORT TERM.../THE REST OF TODAY/...UPDATED

SINCE CLOUD TO GROUND LIGHTNING STRIKES CONTINUE TO BE NOTED FROM
TIME TO TIME...HAVE OPTED TO UPDATE TO INCLUDE A SLIGHT CHANCE
OF THUNDER IN THE FORECAST FOR THIS MORNING. IN THE GRIDS HAVE
ALSO INCREASED WIND SPEEDS AND GUSTS FOR THE NEXT FEW HOURS AND
WENT WITH MORE OF A SOUTHERLY COMPONENT TO THE WINDS OVER THE SOUTH
FOR THE NEXT FEW HOURS AS WELL BASED ON RECENT OBS. OTHERWISE...
NO CHANGES WERE MADE AT THIS TIME.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TODAY THROUGH WEDNESDAY NIGHT/

THE INITIAL BAND OF RAINFALL HAS MOVED ON OFF TO THE EAST AND
NORTHEAST...WITH SCATTERED SHOWERS AT THIS POINT IN A DRY
SLOT. A LARGE AREA OF LIGHT TO MODERATE RAIN WAS PRESENT OVER
CENTRAL KY ASSOCIATED WITH THE UPPER LEVEL LOW.

THROUGH THE PERIOD...THE UPPER LEVEL LOW IS EXPECTED TO WORK INTO
THE AREA TOWARD 12Z AND GRADUALLY MOVE NE INTO WV BY THE AFTERNOON.
WITH THIS MOVING BACK INTO THE AREA...RATHER WIDESPREAD SHOWERS
SHOULD AGAIN RETURN TO THE REGION AND HAVE OPTED TO RAISE POPS TO
CATEGORICAL FOR TODAY...WITH THE CATEGORICAL POPS LINGERING THE
LONGEST IN THE EASTERN COUNTIES. AT THIS TIME...BASED ON THE UPSTREAM
RAINFALL AND RAINFALL RATES THAT HAVE OCCURRED OVER CENTRAL KY AND
THE GROUND NO SATURATED OVER PRETTY MUCH THE ENTIRE AREA...WILL
HOLD ONTO THE FLOOD WATCH. IF RAINFALL RATES...ESPECIALLY THREE
TO SIX HOUR TOTALS APPROACH WHAT HAS BEEN OBSERVED TO THE WEST...
SOME SMALL STREAMS AND CREEKS SHOULD CERTAINLY RISE TO BANKFULL
OR HIGHER. WITH THE UPPER LEVEL LOW PASSING BY AND PLENTY OF RAIN
AND CLOUD COVER EXPECTED TEMPS AROUND 12Z SHOULD BE VERY CLOSE TO
HIGHS FOR THE ENTIRE DAY WITH TEMPS HOLDING STEADY IF NOT FALLING
A FEW DEGREES BY LATE IN THE DAY. A FEW AREAS IN THE SW MAY EXPERIENCE
CLOUDS THINNING OUT ENOUGH FOR A BIT OF RISE THEN.

OVERALL...THE MODEL HANG ONTO THE CLOUDS AND PRECIP LONGER THAN
PREVIOUSLY FORECAST AND DESPITE HEIGHT INCREASES ANTICIPATED FOR
TONIGHT...LOW CLOUDS WILL LIKELY PERSIST IN THE MORE EASTERN
LOCATIONS CLOSER TO THE WV BORDER WELL INTO THE NIGHT. WINDS WILL
SLACKEN TONIGHT...BUT AT THIS TIME...THE THREAT FOR PATCHY FOG OR
FROST APPEARS HIGHER ACROSS WESTERN SECTIONS. A MINOR RIDGE/VALLEY
TEMP SPLIT WILL PROBABLY OCCUR OVER THE CENTRAL AND WESTERN
SECTIONS.

WITH SFC HIGH PRESSURE AND UPPER RIDGE IN PLACE ON WED INTO WED NIGHT...
MODERATING TEMPERATURES ARE ANTICIPATED ON WED AND WITH THE SUNSHINE
IT WILL FEEL SIGNIFICANTLY WARMER THAN TODAY. THE PATTER OF SFC HIGH
PRESSURE DRIFTING INTO THE CENTRAL APPALACHIANS AND MEAN UPPER
LEVEL RIDGING IS FAVORABLE FOR A RIDGE/VALLEY TEMP SPLIT ON WED NIGHT.
PATCHY VALLEY FROST COULD AGAIN BE A THREAT...ESPECIALLY ACROSS
LOCATIONS IN THE EAST THAT EXPERIENCE LESS CLEARING TONIGHT.

.LONG TERM.../THURSDAY THROUGH MONDAY/

THE PROGRESSIVE PATTERN WILL CONTINUE IN THE EXTENDED. ANOTHER MID
LEVEL SHORTWAVE WILL ACT TO DEVELOP AND DEEPEN ANOTHER AREA OF LOW
PRESSURE ACROSS THE CENTRAL PLAINS ON THURSDAY. THIS SYSTEM...MUCH
LIKE THE LAST SEVERAL...WILL TRACK EAST INTO THE OHIO VALLEY ON
FRIDAY AND FRIDAY NIGHT. AFTER A PLEASANT THURSDAY...CLOUDS WILL BE
ON THE INCREASE ONCE AGAIN THURSDAY NIGHT. SOME MODEL DISCREPANCIES
ENTER THE PICTURE LATE THURSDAY NIGHT INTO FRIDAY ON THE TIMING OF
PRECIPITATION. THE GFS IS MUCH QUICKER WHILE THE ECMWF IS MUCH
SLOWER. GIVEN THE RECENT HISTORY OF THE ECMWF PERFORMING WELL ON
TIMING...OPTING TO FOLLOW THE MODEL FAIRLY CLOSELY ONCE AGAIN.
THUS...HAVE REMOVED ANY PRECIPITATION CHANCES FOR THURSDAY NIGHT AND
DELAYED THEM CONSIDERABLY ON FRIDAY. BY FRIDAY AFTERNOON/EVENING...
WE SHOULD FINALLY SEE SOME RAIN SHOWER ACTIVITY WORKING INTO EAST
KENTUCKY. GIVEN THE TIME OF ARRIVAL...CANNOT RULE OUT SOME
THUNDERSTORMS. HOWEVER...AT THIS TIME...INSTABILITY (SURFACE OR MID
LEVEL) DOES NOT APPEAR THAT IMPRESSIVE. GIVEN THE DYNAMICS
INVOLVED...I SUPPOSE A FEW LIGHTNING STRIKES CANNOT BE RULED OUT.
FRIDAY NIGHT APPEARS TO BE VERY WET AT THIS POINT WITH THE MAIN
FORCING FROM THE SHORTWAVE PUSHING EAST ACROSS THE AREA. THE RAIN
WILL LIKELY LINGER INTO SATURDAY MORNING BEFORE ENDING FROM
SOUTHWEST TO NORTHEAST THROUGH THE DAY. OBVIOUSLY...PRECIPITATION
COULD LINGER A BIT LONGER THAN EXPECTED...SIMILAR TO THIS PAST STORM
SYSTEM. A QUIETER SECOND HALF OF THE WEEKEND IS EXPECTED WITH
SUNSHINE RETURNING FOR SUNDAY. GOING FAIRLY CLOSE TO GUIDANCE WITH
TEMPERATURES. COULD BE SOME FROST QUESTIONS GOING INTO SATURDAY
NIGHT AND SUNDAY NIGHT...BUT VERY MARGINAL AT THIS POINT.

A FAIRLY SUBTLE SHORTWAVE WILL PROGRESS EAST ACROSS THE REGION
SUNDAY NIGHT INTO EARLY MONDAY...WHICH COULD BRING ANOTHER QUICK
SHOT OF PRECIPITATION TO THE AREA. VERY WEAK FORCING WITH THIS
SYSTEM AS OF RIGHT NOW...SO POPS WILL REMAIN VERY LOW.

LOOKING FURTHER AHEAD...THERE ARE SOME SIGNS OF ANOTHER SIGNIFICANT
WARM UP HEADING INTO THE MIDDLE PART OF NEXT WEEK WITH TEMPERATURES
RETURNING TO MUCH ABOVE NORMAL. MODELS ARE IN DECENT AGREEMENT WITH
THIS WARMING TREND.

&&

.AVIATION.../06Z TO 06Z/

AN AREA OF RAINFALL ASSOCIATED WITH A SFC WAVE OF LOW PRESSURE NEAR
THE LAKE CUMBERLAND REGION IS GRADUALLY MOVING NORTHEAST OUT OF THE
AREA...AND WILL SOON DEPART THE LAST TAF SITE...JKL. HOWEVER...
ADDITIONAL SHOWERS AND EVEN SOME EMBEDDED THUNDER FROM TIME TO TIME
IS MOVING THROUGH CENTRAL AND WESTERN KY AND NORTHERN MIDDLE TN
ASSOCIATED WITH AN UPPER LEVEL LOW. THIS UPPER LEVEL LOW IS EXPECTED
TO TRACK ACROSS THE AREA THIS MORNING...MOVING INTO WV THIS
AFTERNOON. ALTHOUGH A DRY SLOT WILL MOVE ACROSS THE AREA DURING THE
FIRST 3 TO 4 HOURS OF THE PERIOD WITH ONLY SCATTERED SHOWERS IN THIS
BEHIND THE EXITING MAIN BAND OF PRECIP...STEADIER PRECIP WILL ARRIVE
BETWEEN 8Z AND 12Z. CIGS EARLY IN THE PERIOD SHOULD MAINLY BE MVFR OR
IFR...WITH IFR EXPECTED WITH THE SECOND BAND OF STEADIER PRECIP.
CONDITIONS SHOULD ONLY SLOWLY IMPROVE AS THE UPPER LOW PASSES BACK
TO MVFR. WESTERN LOCATIONS SHOULD EXPERIENCE CLEARING LATE IN THE PERIOD...
BUT JKL SHOULD HANG ONTO MVFR THROUGH THE END OF THE PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 5 PM EDT THIS AFTERNOON FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...JP
LONG TERM....KAS
AVIATION...JP
Hazardous weather outlook, Apr 12, 6:20 AM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
620 AM EDT TUE APR 12 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-131100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
620 AM EDT TUE APR 12 2011

...FLOOD WATCH IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SLOW MOVING BANDS OF SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED
THROUGH LATE THIS MORNING OR EARLY THIS AFTERNOON AND THEY MAY
PRODUCE LOCALLY HEAVY RAIN AND LEAD TO THE THREAT OF FLASH FLOODING
OR FLOODING OF SMALL STREAMS AND CREEKS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PATCHY VALLEY FROST IS POSSIBLE LATE TUESDAY NIGHT AND WEDNESDAY
NIGHT...ESPECIALLY IN THE NORMALLY COLDER VALLEY LOCATIONS.

THUNDERSTORMS ARE POSSIBLE AGAIN FROM FRIDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAIN AND ANY INSTANCES OF
FLASH FLOODING TO THE NATIONAL WEATHER SERVICE IN JACKSON KY.

JP

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 1:24 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Lee, Magoffin, Morgan, Owsley and 2 more5 hr
Apr 12, 6:59 AM EDTAreal Flood AdvisoryJKLBath, Elliott, Fleming, Johnson, Menifee, Montgomery and 2 more4 hr
Apr 12, 7:41 AM EDTAreal Flood WarningJKLBath, Fleming, Montgomery, Rowan9 hr
Apr 12, 8:14 AM EDTFlash Flood WarningJKLBath, Fleming, Rowan3 hr
Apr 12, 8:23 AM EDTRiver Flood AdvisoryJKLLee55 hr
Apr 12, 8:23 AM EDTRiver Flood AdvisoryJKLEstill67 hr
Apr 12, 11:19 AM EDTAreal Flood WarningJKLBath, Fleming, Rowan6 hr
Apr 12, 12:26 PM EDTRiver Flood AdvisoryJKLEstill, Powell49 hr
Apr 12, 3:01 PM EDTAreal Flood AdvisoryJKLRowan3 hr
Apr 12, 4:58 PM EDTAreal Flood WarningJKLBath, Fleming, Rowan4 hr
Apr 12, 5:00 PM EDTAreal Flood WarningJKLBath, Elliott, Fleming, Morgan, Rowan10 hr

Nearby

Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.